[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IP] paramedics and lows

Jenn [mailto:email @ redacted] wrote:

> I know, in my case, my endo has given me and my mom 
> instructions (and put 
> them in my records) to only give me glucagon as a last 
> resort.  Apparently, 
> someone in the ER has given me this and I *always* get sick 
> from it, meaning 
> I have to go *back* to the ER for extra steroids and such.
> Mybe this is a common side effect and that's why the warnings?

Glucagon *is* a last resort medication, and it will nauseate just about
anyone who it's used on.  But I don't know why steroids would be necessary
in treating the sequelae.

A friend once suggested keeping some sugar packets handy.  If a person
passes out from a hypo, put a few of these packets in their cheeks.  Their
saliva will cause the paper to fall apart, and the sugar will dissolve
naturally and the swallowing reflex takes over.  I've not seen this
technique tested, so I don't know if it works.

Jim Handsfield
email @ redacted OR
email @ redacted

The opinions expressed are mine and may not represent those of my wife who
runs our house and makes more important decisions than I do.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml